Community Forum Archive

The Epilepsy Community Forums are closed, and the information is archived. The content in this section may not be current or apply to all situations. In addition, forum questions and responses include information and content that has been generated by epilepsy community members. This content is not moderated. The information on these pages should not be substituted for medical advice from a healthcare provider. Experiences with epilepsy can vary greatly on an individual basis. Please contact your doctor or medical team if you have any questions about your situation. For more information, learn about epilepsy or visit our resources section.

Lamictal/lamotrigine High...?

Sat, 05/23/2020 - 17:15
My neurologist just increased my lamotrigine from 150mg to 200mg twice a day. I ramped up slowly and I’ve been at this new dose for about 2-3 weeks. Every day I can tell exactly when my medication is in full swing because I get really drowsy, and I feel kind of high, like suuuuuper relaxed and flighty and sort of in slow motion or something (similar to Xanax, if anyone takes that). I didn’t feel this way with 150mg, but I had a seizure while on that dose, which is why it was increased. The only other medicine I take daily is birth control, which never had this effect on me. It also doesn’t matter if I take lamotrigine with or without food—I get this high feeling every day no matter what. I know 200mg twice a day is a fairly average or even low dose, and the last time I was at this dose was when I was first diagnosed with epilepsy over ten years ago in high school (and to be honest, I don’t remember much of high school after I started taking it because it also gives me memory problems). I got laid off recently, and I’m a little worried about getting back into the workforce if I’m feeling like this every day, especially when I can drive again. Does anyone else get this feeling, or anything similar??

Comments

Hi, Thank you for posting.

Submitted by Anonymous on Tue, 2020-05-26 - 08:58
Hi, Thank you for posting. Treatment and how the body may react to certain medications varies for each individual. The goal of treatment with medicines should be –no seizures and no side effects. However, we know that some individuals may experience too many side effects, that are very bothersome or cause other health problems. It's important that you’re following up with your healthcare team, (that you're comfortable with) to discuss this further. Be open and honest with your doctor about the side effects and how they affect your health and daily life. It’s also important to discuss your concerns related to you neurologist’s supporting staff and how this is impacting the quality the care you’re receiving. We understand if can be challenging to find a healthcare team that you’re comfortable working with. If you feel like you aren’t getting the proper care or not receiving the answers you need, it may be time to get a second opinion.  https://www.epilepsy.com/learn/diagnosis/you-and-your-healthcare-team/second-opinions . If you have not already may want to consider getting more more specialized care at for your epilepsy at a comprehensive epilepsy center. A comprehensive epilepsy center is a group of health care professionals who specialize in the diagnosis, care, and treatment of people with seizures & epilepsy. Usually led by an epileptologist, (epilepsy specialist), who can help explore all treatment options and determine what individual treatment plan maybe best for you.  https://www.epilepsy.com/living-epilepsy/find-epilepsy-specialist/find-epilepsy-center . You may also want to consider keeping a journal or a diary, to help organize your health issues, track your seizures and document how you are feeling, which can be shared with members of your healthcare team. They can help identify or recognize any patterns, allowing you to modify (if needed) your treatment plan, behavior, or lifestyle as appropriate. https://www.epilepsy.com/living-epilepsy/epilepsy-foundation-my-seizure-diary . Additionally, you may always contact our 24/7 Helpline, where trained information specialists are available to answer your questions, offer help, hope, support, guidance, and access to national and local resources. 1-800-332-1000, contactus@efa.org. epilepsy.com/helpline or contact your local Epilepsy Foundation: https://www.epilepsy.com/affiliates 

My daughter uses lamotrigine

Submitted by iwh62 on Sun, 2020-06-28 - 17:50
My daughter uses lamotrigine (150mg AM/200mg PM) and has tried to increase the morning dose by 25mg three times now as her neurologist wants tighter control. Every time she ups the meds, she experiences heightened anxiety AND an increase in auras. After this final time, with the same results each time, she will not increase. She, too, experiences memory issues in terms of finding words once in a while. Hard to say if this is medication based or just the result of seizure activity over the 9 years since diagnosed. She also has a lot of fatigue. We believe that’s related to the medication.

Sign Up for Emails

Stay up to date with the latest epilepsy news, stories from the community, and more.